Alert archive / Colorado / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Denver/Boulder, CO

April 7, 20158 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 7, 2015, 4:36 AM MDT for 8 counties in Colorado. It took effect at Apr 7, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2015, 4:36 AM MDT (10:36 UTC)
In effect from
Apr 7, 2015, 12:00 PM MDT
Expired
Apr 7, 2015, 7:15 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS85 KBOU 071036
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
436 AM MDT TUE APR 7 2015

...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR STRONG WINDS
AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS...FOOTHILLS AND
PLAINS SOUTH OF I70...

...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 8 PM WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS AND
PLAINS SOUTH OF I70...

COZ241-246-247-071845-
/O.UPG.KBOU.FW.A.0002.150407T1800Z-150408T0000Z/
/O.NEW.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/
/O.NEW.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
436 AM MDT TUE APR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
241...246 AND 247...WHICH INCLUDES THE SOUTHERN FOOTHILLS OF
JEFFERSON AND DOUGLAS COUNTY...THE PALMER DIVIDE AND EAST TO
LINCOLN COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR FIRE
WEATHER ZONES 241...246 AND 247...WHICH INCLUDES THE SOUTHERN
FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTY...THE PALMER DIVIDE AND
EAST TO LINCOLN COUNTY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM MDT THIS EVENING. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247.

* TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON
  AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY
  WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST
  DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO
  BE AT THEIR STRONGEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT
  FROM NOON WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ214-071845-
/O.NEW.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/
/O.NEW.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
436 AM MDT TUE APR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
214...WHICH IS SOUTH PARK... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 214...WHICH IS SOUTH PARK...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM MDT THIS EVENING. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 214.

* TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON
  AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY
  WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST
  DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO
  BE AT THEIR STRONGEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT
  FROM NOON WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS
  WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID
  FIRE SPREAD PARTICULARLY ON OPEN RANGELAND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ216-071845-
/O.NEW.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
436 AM MDT TUE APR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
216...THE SOUTHERN FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...THE SOUTHERN HALF OF FIRE WEATHER ZONE
  216...SOUTH OF I70.

* TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON
  AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY
  WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST
  DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO
  BE AT THEIR STRONGEST.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS
  WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID
  FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
525 
WWUS85 KBOU 071759
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1159 AM MDT TUE APR 7 2015

...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR STRONG WINDS
AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS...FOOTHILLS AND
PLAINS SOUTH OF I70...

...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 8 PM
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS HIGH MOUNTAIN
VALLEYS AND PLAINS SOUTH OF I70...

COZ241-246-247-080200-
/O.CON.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/
/O.CON.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
1159 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS HIGH MOUNTAIN
VALLEYS...FOOTHILLS AND PLAINS AREA SOUTH OF I-70...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY AGAIN
FOR THE HIGH MOUNTAIN VALLEYS...AND PLAINS SOUTH OF I-70...

* AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247.

* TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT LATE IN THE
  AFTERNOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE
  WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST
  LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS
  ARE LIKELY TO BE AT THEIR STRONGEST AND DEWPOINTS AT THEIR
  LOWEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON
  WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ214-080200-
/O.CON.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/
/O.CON.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
1159 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTH PARK...

* AFFECTED AREA...FIRE WEATHER ZONE 214.

* TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND 
  NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH 
  GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST 
  LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN 
  WINDS ARE LIKELY TO BE AT THEIR STRONGEST. THE FIRE WEATHER 
  WATCH WILL BE IN EFFECT FROM NOON WEDNESDAY TO 8 PM MDT 
  WEDNESDAY EVENING 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ216-080200-
/O.CON.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
1159 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS OF
JEFFERSON AND DOUGLAS COUNTIES...

* AFFECTED AREA...FIRE WEATHER ZONE 216.

* TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND 
  NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH 
  GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST 
  LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN 
  WINDS ARE LIKELY TO BE AT THEIR STRONGEST. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
510 
WWUS85 KBOU 080115
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
715 PM MDT TUE APR 7 2015

...THE RED FLAG WARNING FOR THE REST OF THIS EVENING HAS BEEN
CANCELED...

...RED FLAG WARNING FROM NOON UNTIL 8 PM WEDNESDAY FOR STRONG
WINDS AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND
LINCOLN AND EASTERN ELBERT COUNTIES...

COZ214-241-246-247-081200-
/O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/
/O.UPG.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/
/O.NEW.KBOU.FW.W.0007.150408T1800Z-150409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
715 PM MDT TUE APR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE
AND LINCOLN AND EASTERN ELBERT COUNTIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT WEDNESDAY. THE RED FLAG WARNING FOR THIS
EVENING HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247.

* TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH
  WINDS OVER 25 MPH AROUND NOON. THESE CONDITIONS WILL PERSIST
  THROUGH EARLY TO MID EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ216-080215-
/O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
715 PM MDT TUE APR 7 2015

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTHERN FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

RELATIVE HUMIDITIES HAVE INCREASE ABOVE 20 PERCENT AND WINDS HAVE
DECREASED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:53 AM MDT, 43 minutes earlier.

Area forecast discussion, Apr 7, 3:53 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
353 AM MDT TUE APR 7 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 320 AM MDT TUE APR 7 2015

SATELLITE AND OBSERVATIONS SHOW STRATUS NOW COVERS MUCH OF THE
PLAINS OF NORTHEAST COLORADO FOLLOWING LAST EVENINGS FRONTAL
SURGE.  THE EXTENSION OF THE STRATUS NOW EXTENDS AS FAR WEST AS
BDU/LMO AND APPEARS TO BE MOVING SOUTH ACROSS NORTH DENVER. WILL
KEEP STRATUS/FOG OVER MUCH OF THE AREA THROUGH MID MORNING THEN
DISSIPATING BY LATE MORNING. ABOVE THE STATUS DECK THE AIRMASS
WILL REMAIN VERY DRY WITH MODERATE SOUTHWEST FLOW ALOFT.
TEMPERATURES WILL BE COOLER TODAY ACROSS THE PLAINS...ESPECIALLY
OVER THE FAR NORTHEAST SECTIONS. WARMEST READINGS WILL BE OVER THE
PALMER DIVIDE AS SOUTHERLY WINDS INCREASE THERE AGAIN THIS
AFTERNOON.

LOOKS LIKE A REPEAT PERFORMANCE TONIGHT AS STRATUS AND FOG AGAIN
DEVELOPS OVER MUCH OF THE PLAINS UNDER MOIST SOUTHEAST LOW LEVEL
FLOW. CONDITIONS RIPE AGAIN FOR DENVER CYCLONE WHICH SHOULD ALLOW
LOW LEVEL MOISTURE TO MOVE INTO AT LEAST NORTH DENVER BY LATE IN
THE NIGHT. MOISTURE IS FAIRLY SHALLOW BUT WITH INCREASING ASCENT
ALOFT MAY ABLE TO SQUEEZE OUT SOME LIGHT SHOWERS/DRIZZLE OVER THE
FAR NORTHEAST PLAINS LATER TONIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 320 AM MDT TUE APR 7 2015

A WIDE SWATH OF LOW STRATUS WITH PATCHY DRIZZLE AND FOG FOUND
ACROSS THE PLAINS WEDNESDAY MORNING WILL BEGIN RETREATING
NORTHEAST BY LATE MORNING...WITH A CHANCE OF SOME RAIN SHOWERS
MIXED IN AS UPWARD QG MOTION REMAINS ALOFT. A SURFACE TROUGH
ACROSS THE NORTHEASTERN PLAINS WILL ALLOW FOR DOWNSLOPING
SOUTHWESTERLY WINDS ON THE SOUTH SIDE OF IT...MAINLY OVER THE
PALMER DIVIDE AND OUT TO LINCOLN COUNTY. THESE AREAS WILL LIKELY
BE VOID OF THE STRATUS AND DRIZZLE...AND WILL HAVE LOW HUMIDITY
THROUGH THE DAY. SOUTHWEST WINDS OVER THE MOUNTAINS AND SOUTHERN
PLAINS WILL INCREASE THROUGH THE DAY AS AN UPPER TROUGH FROM THE
GREAT BASIN PUSHES EAST OVER THE NORTHERN ROCKIES WITH ITS JET
MOVING OVER THE STATE. LOOK FOR INCREASING SHOWERS IN THE
MOUNTAINS...THEN SPREADING EAST OVER THE PLAINS IN THE AFTERNOON
WITH A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. THE STRATUS WILL
LIKELY HANG OVER THE FAR NORTHEASTERN PLAINS THROUGH THE
DAY...HAVE INCREASED CLOUD COVER AND LOWERED MAXIMUM TEMPERATURES.
COLDER AIR WILL PUSH SOUTH AS THE TROUGH PUSHES EAST INTO THE
GREAT PLAINS...WITH NORTHERLY WINDS PUSHING DOWN THE PLAINS IN THE
EVENING. OVERALL...MODELS HAVE KEPT WITH THE SAME TRACK OF THE
UPPER TROUGH...WITH THE ECMWF ACTUALLY TRENDING FURTHER NORTH AND
WEAKER. HAVE MAINLY KEPT THE SAME PRECIPITATION FORECAST THROUGH
THURSDAY...WITH SHOWERS INCREASING WEDNESDAY NIGHT AND SNOW LEVELS
REACHING DOWN TO NEAR 5500 OR 6000 FT. WESTERLY MOUNTAIN TOP
WINDS WILL TEND TO SCOUR AND DRY OUT ALONG THE FOOTHILLS AND
URBAN CORRIDOR.

THURSDAY...THE SURFACE FLOW WILL TREND SLIGHTLY MORE
NORTHEASTERLY TO PRODUCE SOME WEAK UPSLOPE...INCREASING
PRECIPITATION AGAINST THE FOOTHILLS. SNOW LEVELS WILL INCREASE TO
AROUND 8000 FT THROUGH THE DAY...BUT WITH AMOUNT OF MOISTURE
DECREASING. LOOK FOR SHOWERS TO DIMINISH IN THE EVENING WITH
CLEARING SKIES.

NEAR WESTERLY FLOW FRIDAY AND SATURDAY WILL BRING WARMER
TEMPERATURES AS WELL AS KEEP THE PLAINS MOSTLY DRY AND A CHANCE
FOR SHOWERS IN THE MOUNTAINS. THE NEXT TROUGH SYSTEM THE MODELS
ARE RESOLVING WILL MOVE OUT OF THE PACIFIC NORTHWEST AND AFFECT
COLORADO LATE SUNDAY INTO MONDAY. INCREASED CHANCES FOR
PRECIPITATION AND LOWERED TEMPERATURES SLIGHTLY FOR THIS TREND.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 320 AM MDT TUE APR 7 2015

DENSE FOG HAS DEVELOPED AT KDEN AND DON'T SEE IT FLUSHING
OUT/DISSIPATING UNTIL AROUND 15Z. LOW CLOUDS ALSO HAVE MOVED INTO
BJC BUT A BIT UNSURE IF THIS WILL MAKE IT INTO APA. GIVEN THE
NORTHERLY FLOW...MAY DEVELOP THERE AS WELL TOWARDS SUNRISE. EXPECT
ANOTHER ROUND OF STRATUS/FOG AGAIN LATER TONIGHT AS DENVER CYCLONE
DEVELOPS.

&&

.FIRE WEATHER...
ISSUED AT 320 AM MDT TUE APR 7 2015

TODAY AND THIS EVENING...INCREASING SOUTHWEST WINDS WILL MIX TO
THE SURFACE THIS AFTERNOON OVER PALMER DIVIDE...PARK AND JEFFERSON
COUNTIES. COULD SEE SOME GUSTS IN THE 20-30KT RANGE ALONG WITH LOW
HUMIDITIES. WILL UPGRADE THE WATCH TO A RED FLAG WARNING AND ALSO
ADD FIRE WEATHER ZONES 214...AS FUELS HAVE NOW DRIED OUT
SUFFICIENTLY TO PRODUCE POTENTIAL FOR LARGE FIRE GROWTH. ZONE 216
HAS ALSO BEEN ADDED BUT THIS WILL MAINLY COVER SOUTHERN PORTIONS
OF JEFFERSON COUNTY AS NORTHERN SECTIONS WILL HAVE HIGHER
HUMIDITIES WITH MORE EASTERLY WINDS.

A SURFACE LOW OVER THE NORTHEAST PLAINS WEDNESDAY WILL PRODUCE
DOWNSLOPING SOUTHWESTERLY WINDS OVER THE PALMER DIVIDE AND LINCOLN
COUNTY. THIS WILL KEEP STRATUS AND DRIZZLE OUT OF THESE AREAS.
SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AND HUMIDITY WILL
CONTINUE TO BE LOW. HAVE THEREFORE ISSUED A FIRE WEATHER WATCH FOR
ZONES 241...267 AND 247 INCLUDING FOR SOUTH PARK FOR WEDNESDAY
AFTERNOON INTO EARLY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON MDT TODAY THROUGH TUESDAY EVENING FOR
COZ214-216-241-246-247.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ214-241-246-247.

&&

SHORT TERM...ENTREKIN
LONG TERM...KRIEDERMAN
AVIATION...ENTREKIN
FIRE WEATHER...ENTREKIN/KRIEDERMAN
Hazardous weather outlook, Apr 6, 10:50 AM MDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1050 AM MDT MON APR 6 2015

COZ030>051-071700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1050 AM MDT MON APR 6 2015

...HIGH FIRE DANGER THIS AFTERNOON ON THE PALMER DIVIDE AND IN PARK
COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM TEMPERATURES...LOW HUMIDITY AND GUSTY WINDS...
WILL COMBINE WITH DRY FUELS TO PRODUCE HIGH FIRE DANGER ALONG THE
PALMER DIVIDE AND IN PARK COUNTY THIS AFTERNOON. A RED FLAG
WARNING WILL BE IN EFFECT FROM NOON TO 6 PM MDT THIS EVENING FOR
PARK...EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. THE FIRE
DANGER WILL DECREASE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES
RISE. LATE TONIGHT...A WEAK COLD FRONT IS EXPECTED TO MOVE INTO
NORTHEAST COLORADO BRINGING LOW CLOUDS AND PATCHY FOG WITH IT.
THE LOW CLOUDS MAY EXTEND AS FAR WEST AS GREELEY BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY WILL BE COOLER ACROSS THE EASTERN PLAINS ALONG WITH PATCHY
MORNING FOG OVER THE FAR NORTHEAST PLAINS.

THE NEXT STORM SYSTEM WILL BE MOVING ACROSS NORTHERN COLORADO
WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE MUCH COOLER WITH A
CHANCE OF RAIN AND SNOW SHOWERS ACROSS THE NORTHEAST COLORADO
PLAINS. SNOW SHOWERS WILL BE LIKELY IN THE MOUNTAINS WITH SOME
ACCUMULATIONS. DRIER AND WARMER WEATHER WILL RETURN FOR
FRIDAY...SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:36 AM MDTFire Weather WatchBOUArapahoe, Douglas, Elbert, Lincoln, Park15 hr

Nearby

Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.